Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Detroit, MI

September 5, 2014Lapeer County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2014, 5:06 PM EDT for Lapeer County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2014, 5:06 PM EDT (21:06 UTC)
Expired
Sep 5, 2014, 6:00 PM EDT
In force
54 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:33 PM EDTTSTM WND DMG6 Sw North Branch, MITWO TREES DOWN
Sep 5, 5:35 PM EDTTSTM WND DMG5 E Columbiaville, MI2 FOOT DIAMETER TREE LIMB DOWN AT NORWAY LAKE RD AND SCHOLTZ RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2114 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS53 KDTX 052106
SVRDTX
MIC087-052200-
/O.NEW.KDTX.SV.W.0083.140905T2106Z-140905T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT FRI SEP 5 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 600 PM EDT

* AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  COLUMBIAVILLE...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGS MILL AND LUM AROUND 525 PM EDT.
  NORTH BRANCH AROUND 530 PM EDT.
  GOODLAND TOWNSHIP AROUND 535 PM EDT.
  BURNSIDE AROUND 540 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                OTTER LAKE...         NORTH BRANCH...
  METAMORA...           LAPEER...             IMLAY CITY...
  HADLEY...             DRYDEN...             COLUMBIAVILLE...
  CLIFFORD...           ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8299 4288 8327 4288 8345 4323 8346
      4324 8335 4332 8335 4333 8312 4328 8312
      4328 8300
TIME...MOT...LOC 2106Z 249DEG 27KT 4312 8339

HAIL...1.00IN
WIND...60MPH

$$

JVC/SF
4 follow-up statements
533 
WWUS53 KDTX 052119
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
519 PM EDT FRI SEP 5 2014

MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
519 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 600 PM EDT...

AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
BRANCH...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH BRANCH AROUND 525 PM EDT.
  BURNSIDE AROUND 535 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       METAMORA...
  LAPEER...             IMLAY CITY...         HADLEY...
  DRYDEN...             COLUMBIAVILLE...      ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4288 8317 4288 8345 4316 8345 4333 8312
      4328 8312 4328 8300 4327 8300 4289 8299
TIME...MOT...LOC 2119Z 249DEG 26KT 4318 8321

HAIL...0.75IN
WIND...60MPH

$$

JVC/SF
325 
WWUS53 KDTX 052134
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT FRI SEP 5 2014

MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
534 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 600 PM EDT...

AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWN CITY...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LAPEER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4288 8317 4288 8345 4316 8345 4333 8312
      4328 8312 4328 8300 4327 8300 4289 8299
TIME...MOT...LOC 2134Z 256DEG 34KT 4320 8303

HAIL...<.75IN
WIND...60MPH

$$

JVC/SF
527 
WWUS53 KDTX 052147
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
547 PM EDT FRI SEP 5 2014

MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
547 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAPEER COUNTY UNTIL 600 PM EDT...

AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
BRANCH...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  LUM...                NORTH BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4308 8315 4321 8334 4333 8312 4328 8312
      4328 8300 4321 8299 4309 8300
TIME...MOT...LOC 2147Z 256DEG 34KT 4323 8307

HAIL...<.75IN
WIND...60MPH

$$

JVC/SF
024 
WWUS53 KDTX 052158
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
558 PM EDT FRI SEP 5 2014

MIC087-052207-
/O.EXP.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
558 PM EDT FRI SEP 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAPEER COUNTY
WILL EXPIRE AT 600 PM EDT...

THE STORM WILL MOVED OUT OF THE WARNED AREA AT 600 PM. 

LAT...LON 4308 8315 4321 8334 4333 8312 4328 8312
      4328 8300 4321 8299 4309 8300
TIME...MOT...LOC 2157Z 258DEG 35KT 4326 8304

$$

JVC/SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:52 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Sep 5, 3:52 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
352 PM EDT FRI SEP 5 2014

.SHORT TERM...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORM WATCH 495 WAS ISSUED AROUND 3 PM AND WILL BE IN
EFFECT UNTIL 9 PM THIS EVENING. RADAR/SATELLITE COMPOSITE HAS SHOWN
RAPID CONVECTIVE DEVELOPMENT OVER THE LAST COUPLE OF HOURS ACROSS
THE REGION. AN 18Z DTX SOUNDING SHOWED A HIGHLY UNSTABLE ENVIRONMENT
OVER SE MI CHARACTERIZED BY SB CAPE OF 5200 J/KG WITH NO CAPPING
INVERSION. IN FACT...THE ABUNDANCE OF LOW LEVEL MOISTURE HAS HELD
0-1KM ML CAPE AROUND 3K J/KG. DESPITE RELATIVELY WEAK DEEP LAYER
SHEAR...STEEP LOW LEVEL LAPSE RATES AND VERY GOOD CAPE DENSITY WILL
CONTRIBUTE TO DAMAGING WIND GUSTS AND HAIL WITH THE STRONGEST
STORMS. PERIODS OF INTENSE RAINFALL CAN ALSO BE EXPECTED GIVEN THE
HIGH DEGREE OF LOW LEVEL MOISTURE. SFC DEWPOINTS HAVE HELD INTO THE
LOWER TO MID 70S THIS AFTERNOON. WITH TEMPS NEARING THE 90 DEGREE
MARK OVER MUCH OF THE AREA...HEAT INDICES HAVE ACTUALLY ECLIPSED 95
DEGREES. THIS HEAT WILL QUICKLY WANE OVER THE NEXT FEW HOURS AS
STORMS INCREASE IN COVERAGE.

THE ACTUAL SURFACE COLD FRONT /EXTENDING FROM NE LOWER MI TO SRN
LAKE MI AS OF 19Z/ WILL PUSH EAST OF METRO DETROIT BY 09Z.
CONVERGENCE ALONG THIS FRONT AS WELL AS ENHANCED LIFT ALONG NUMEROUS
PREFRONTAL TROUGH AXES WILL SUSTAIN CONVECTIVE DEVELOPMENT INTO THE
EARLY EVENING HOURS. WHILE THE RISK FOR SEVERE WEATHER WILL QUICKLY
WANE AFTER THE FRONTAL PASSAGE THIS EVENING...THE POTENTIAL FOR RAIN
WITH EMBEDDED THUNDERSTORMS WILL PERSIST INTO THE NIGHT. GOOD DEEP
LAYER MOISTURE WILL PERSIST DURING THE EVENING INTO THE OVERNIGHT AS
THE MID LEVEL THETA E PLUME SLIDES ACROSS SE MI ALONG/BEHIND THE SFC
FRONT. MODEL SOLUTIONS SUGGEST PWATS WILL REMAIN IN THE 1.7 TO 1.9
INCH RANGE WITH 700MB DEWPOINTS HOVERING BETWEEN +3 AND +6C. A MID
LEVEL IMPULSE EVIDENT IN THE WATER VAPOR IMAGERY OVER IOWA WILL LIFT
INTO LOWER MI TONIGHT. INCREASED LOW-MID LEVEL FRONTAL FORCING WILL
ALSO OCCUR OVERNIGHT WITHIN THE ENTRANCE REGION OF AN UPPER JET MAX
TRAVERSING THE NORTHERN LAKES. THIS WILL SUPPORT A HIGH PROBABILITY
THAT SHOWERS WILL PERSIST WELL INTO THE NIGHT. GIVEN THE DEGREE OF
MOISTURE...THERE IS CERTAINLY CONCERNS FOR A LITTLE MORE WIDESPREAD
HEAVY RAINFALL. THE POTENTIAL THAT UPSCALE GROWTH OF EVENING
CONVECTION WILL SHUNT THE BULK OF INSTABILITY SOUTH OF THE STATE
MORE QUICKLY THAN MODEL SOLUTIONS SUGGEST RAISES ENOUGH PAUSE TO
HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME.

&&

.LONG TERM...

WELL-DEFINED TIGHT COLD FRONT ASSOCIATED WITH THE LOW SHEARING
TOWARD JAMES BAY IS POSITIONED JUST UPSTREAM TODAY AND IS FORECAST
TO CLEAR THE AREA JUST PRIOR TO THE ONSET OF THE LONG TERM PERIOD
SATURDAY MORNING. DEPARTURE OF THE LOW-LEVEL MOISTURE AXIS WILL BE
QUICK TO FOLLOW AS DEAMPLIFICATION OF THE LARGE SCALE FLOW ALLOWS
THE ANTICYCLONE OVER THE FRONT RANGE TO RACE EAST AND AGGRESSIVELY
BUILD INTO THE GREAT LAKES REGION DURING THE DAY. AS SUCH, ANY
LINGERING CLOUDS OVER SOUTHEAST MICHIGAN ON SATURDAY MORNING BE
QUICK TO EXIT ALLOWING FULL SUN TO BREAK OUT AREAWIDE. COLD
ADVECTION WILL BE ONGOING FOR THE BALANCE OF THE DAY IN THE WAKE OF
THE FRONT. H85 TEMPERATURES ARE SHOWN BY THE GUIDANCE TO TAKE A
TUMBLE FROM THE 20C OBSERVED TODAY TO AROUND 8C BY TOMORROW AFTN.
RESULTANT STEEP LOW-LEVEL LAPSE RATES MAY ALLOW FOR A MODEST
AFTERNOON CU UP, BUT WITH DEWPOINTS FALLING QUICKLY INTO THE 40S BY
EVENING, NOT EXPECTING MUCH AT ALL IN THE WAY OF COVERAGE. DESPITE
NEARLY FULL SUN, HIGH TEMPERATURES WILL REACH NO HIGHER THAN THE LOW
70S WITH WIDESPREAD UPPER 40S/LOW 50S EXPECTED SATURDAY NIGHT AS
CLEAR SKIES DOMINATE AND THE GRADIENT RELAXES. TRANSIENT HIGH
PRESSURE WILL CONTINUE ITS QUICK TREK EASTWARD DURING THE BRIEF
PERIOD OF ZONAL FLOW ALOFT ON SUNDAY. LOW-LEVEL WINDS WILL VEER TO
THE WEST ACCORDINGLY ALLOWING SLIGHTLY MILDER AIR TO QUICKLY FILL
BACK INTO THE REGION. THIS WILL FORCE A SLIGHT WARMUP INTO THE MID
70S FOR SUNDAY BENEATH MOSTLY SUNNY SKIES.

EXTENDED FORECAST PERIOD WILL BE MARKED BY UPPER LEVEL ZONAL FLOW
WITH EMBEDDED SHORTWAVES RESIDING IN THE FLOW.  THESE SHORTWAVES
WILL BRING CHANCES FOR SOME PRECIPITATION THROUGH THE END OF NEXT
WEEK.  TEMPERATURES WILL REMAIN ON THE COOLER SIDE...WITH HIGHS
HOVERING IN THE LOWER 70S AND LOWS IN THE MIDDLE TO UPPER 50S.

&&

.MARINE...

THUNDERSTORMS WILL IMPACT THE WATERS DURING THE EVENING. THESE
STORMS WILL PRODUCE ABUNDANT LIGHTNING AND LOCALIZED WIND GUSTS OF
60 MPH. HAIL AROUND AN INCH IN DIAMETER IS ALSO POSSIBLE. LIGHT TO
MODERATE SOUTHERLY FLOW WILL THEN QUICKLY TURN TO THE NORTHWEST
BEHIND THE PASSING COLD FRONT TONIGHT. COOL NORTHWESTERLY FLOW WILL
BRING FAVORABLE CONDITIONS FOR WIND GUSTS...BUT A WEAK WIND FIELD
WILL CAP GUSTS AT AROUND 20 KNOTS OVER CENTRAL LAKE HURON. WINDS
WILL BRIEFLY RELAX ON SATURDAY AS HIGH PRESSURE BUILDS IN BEFORE
LIGHT TO MODERATE NORTHWEST FLOW RETURNS LATE SATURDAY.

&&

.AVIATION...ISSUED 111 PM EDT FRI SEP 5 2014

//DISCUSSION...

BUILDING INSTABILITY THIS AFTERNOON AND THE APPROACH OF A COLD FRONT
WILL SET THE STAGE FOR STRONG THUNDERSTORMS. WHILE THE ACTUAL COLD
FRONT WILL NOT PASS ACROSS SE MI UNTIL 20-00Z...CONVERGENCE IN THE
PREFRONTAL ENVIRONMENT LOOKS TO SET THE STAGE FOR THUNDERSTORM
DEVELOPMENT JUST PRIOR TO FROPA. THE LATEST RADAR TRENDS ARE
ALREADY SHOWING DEVELOPMENT TAKING HOLD TO THE NORTHWEST OF MBS. A
LULL IN ACTIVITY IS EXPECTED AFTER 00Z WITH THE PASSAGE OF THE
FRONT...THEN A REGION OF POST FRONTAL RAIN SHOWERS IS FORECAST TO
DEVELOP OVERNIGHT. THE DEEPENING OF A POST FRONTAL INVERSION WITH
SOME RESIDUAL MOISTURE SHOULD RESULT IN SOME MVFR OR IFR STRATUS
PERSISTING INTO DAYBREAK SAT.

FOR DTW...CONFIDENCE IS GROWING THAT THE METRO AIRSPACE WILL BE
IMPACTED BY SOME STRONG STORMS TODAY. RECENT MODEL SOLUTIONS AND
TIMING OF THE LOW LEVEL FORCING SUGGEST THE MOST PROBABLE TIME
PERIOD OF CONVECTION WILL BE BETWEEN 20Z AND 23Z.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT PORTIONS OF THE METRO
AIRSPACE THIS AFTERNOON.

* MEDIUM CONFIDENCE CEILINGS BELOW 5000 FT WILL DEVELOP OVERNIGHT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SC
LONG TERM....CB/SS
MARINE.......CB
AVIATION.....SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:21 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 AM EDT FRI SEP 5 2014

MIZ049-053>055-060>063-068>070-075-076-082-083-060830-
HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING
AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS
WILL BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE
WEATHER BETWEEN 2 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND
TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. AN
ADDITIONAL ROUND OF RAINFALL WITH EMBEDDED THUNDERSTORMS IS
POSSIBLE DURING THE LATE EVENING AND OVERNIGHT ALONG AND SOUTH OF
THE M-59 CORRIDOR...WITH RAIN POTENTIALLY BECOMING HEAVY ONCE
AGAIN. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT
AROUND 30 MPH.

A VERY WARM AND HUMID AIRMASS WILL PRECEDE THE COLD FRONT AND
THUNDERSTORMS. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE
LOW TO MID 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED TODAY AS AS A STRONG COLD
FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BECOME STRONG TO
SEVERE...PARTICULARLY OVER LAKE ST CLAIR AND LAKE ERIE...WITH THE
MOST LIKELY PERIOD 12 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL
BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL TO 1 INCH IN DIAMETER...AND
TORRENTIAL RAINFALL WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER LAKE ST CLAIR
AND LAKE ERIE. STORM MOTION TODAY AND TONIGHT WILL BE TO THE
NORTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MIZ047-048-060830-
MIDLAND-BAY-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING
AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BE STRONG
TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN
12 PM AND 6 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND
GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL
RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. STORM MOTION TODAY
AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Sep 5, 4:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     MARINE TSTM WIND 12 NNW BAY PARK         43.81N 83.72W
09/05/2014  M53 MPH          LHZ422             MI   BUOY

            MEASURED AT SAGINAW BAY LIGHT NUMBER 1

&&

THOMPSON
Special weather statement, Sep 5, 4:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
429 PM EDT FRI SEP 5 2014

MIZ055-052130-
SANILAC-
429 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
FORESTVILLE TO MARLETTE...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BROWN CITY BY 440 PM EDT...
  SANDUSKY AND FORESTVILLE BY 445 PM EDT...
  MELVIN AND PECK BY 500 PM EDT...
  CARSONVILLE BY 505 PM EDT...
  PORT SANILAC AND APPLEGATE BY 515 PM EDT...
  CROSWELL BY 525 PM EDT...
  LEXINGTON BY 530 PM EDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

BEHNKE
Local storm report, Sep 5, 4:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND GST     BAD AXE                 43.80N 83.00W
09/05/2014  M61.00 MPH       HURON              MI   AWOS

            MEASURED AT HURON COUNTY MEMORIAL AIRPORT /KBAX/

&&

THOMPSON
Special weather statement, Sep 5, 4:41 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
441 PM EDT FRI SEP 5 2014

MIZ061-052145-
GENESEE-
441 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLINT...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BURTON BY 450 PM EDT...
  DAVISON BY 500 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEHNKE
Special weather statement, Sep 5, 4:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
455 PM EDT FRI SEP 5 2014

MIZ062-052200-
LAPEER-
455 PM EDT FRI SEP 5 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF NORTH BRANCH TO 17 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAPEER BY 510 PM EDT...
  HADLEY BY 515 PM EDT...
  LUM BY 520 PM EDT...
  METAMORA BY 525 PM EDT...
  DRYDEN BY 540 PM EDT...
  IMLAY CITY BY 545 PM EDT...
  ALMONT BY 550 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

BEHNKE
Local storm report, Sep 5, 5:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     TSTM WND DMG     2 SSW BAD AXE           43.78N 83.01W
09/05/2014                   HURON              MI   911 CALL CENTER

            LARGE TREE DOWN ON MCKENZIE BETWEEN BAD AXE RD AND BARRIE
            RD

&&

THOMPSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:27 PM EDTSpecial Marine WarningDTX2 hr
Sep 5, 3:55 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola75 min
Sep 5, 4:22 PM EDTSpecial Marine WarningDTX113 min
Sep 5, 4:35 PM EDTSevere Thunderstorm WarningDTXSanilac70 min
Sep 5, 5:42 PM EDTSevere Thunderstorm WarningDTXSanilac63 min
Sep 5, 6:13 PM EDTSpecial Marine WarningDTX62 min
Sep 5, 6:29 PM EDTSevere Thunderstorm WarningDTXGenesee, Oakland32 min
Sep 5, 6:46 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw74 min
Sep 5, 6:54 PM EDTSevere Thunderstorm WarningDTXOakland31 min
Sep 5, 6:57 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Saint Clair39 min
Sep 5, 7:13 PM EDTSpecial Marine WarningDTX92 min
Sep 5, 7:14 PM EDTSevere Thunderstorm WarningDTXGenesee46 min
Sep 5, 7:23 PM EDTSevere Thunderstorm WarningDTXShiawassee27 min
Sep 5, 7:25 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe80 min
Sep 5, 7:31 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Sep 5, 7:35 PM EDTSevere Thunderstorm WarningDTXGenesee48 min
Sep 5, 7:36 PM EDTSpecial Marine WarningDTX114 min
Sep 5, 7:38 PM EDTSevere Thunderstorm WarningDTXWayne67 min
Sep 5, 7:46 PM EDTSevere Thunderstorm WarningDTXMacomb62 min
Sep 5, 7:48 PM EDTSevere Thunderstorm WarningDTXSaint Clair72 min
Sep 5, 7:58 PM EDTSevere Thunderstorm WarningDTXLapeer58 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.